Alert archive / Alabama / Red Flag Warnings in 2010
Red Flag Warning 18, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Apr 2, 2010, 11:16 AM CDT for 20 counties in Alabama. It took effect at Apr 2, 2010, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2010, 11:16 AM CDT (16:16 UTC)
- In effect from
- Apr 2, 2010, 12:00 PM CDT
- Expired
- Apr 2, 2010, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
Counties Barbour County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Elmore County, AL, Etowah County, AL, Jefferson County, AL, Lee County, AL, Macon County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2094 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
074 WWUS84 KBMX 021616 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1116 AM CDT FRI APR 2 2010 ...DRY CONDITIONS ACROSS CENTRAL ALABAMA... .TEMPERATURES WILL CONTINUE TO WARM INTO THE LOWER TO MID 80S THIS AFTERNOON. AS THE AREA MIXES OUT THIS AFTERNOON...THERE WILL BE A TARGET WINDOW OF 4 TO 5 HOURS IN WHICH AREAS EAST OF INTERSTATE 65 WILL LIKELY SEE RH VALUES DROP BELOW 25 PERCENT. WITH THAT SAID OUTDOOR BURNING IS DISCOURAGED. ALZ017>021-024>029-036>038-043-045>048-050-022300- /O.NEW.KBMX.FW.W.0018.100402T1700Z-100402T2300Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-SHELBY- ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS- ELMORE-MACON-BULLOCK-LEE-RUSSELL-BARBOUR- 1116 AM CDT FRI APR 2 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. TEMPERATURES WILL CONTINUE TO WARM INTO THE LOWER TO MID 80S THIS AFTERNOON. AS THE AREA MIXES OUT THIS AFTERNOON...THERE WILL BE A TARGET WINDOW OF 4 TO 5 HOURS IN WHICH AREAS EAST OF INTERSTATE 65 WILL LIKELY SEE RELATIVE HUMIDITY VALUES DROP BELOW 25 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Apr 2, 6:15 AM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Apr 2, 6:15 AM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 615 AM CDT FRI APR 2 2010 .UPDATE...UPDATED FOR AVIATION DISCUSSION. && .DISCUSSION... SHAPING UP TO BE A GOOD FRIDAY. HIGHS TODAY IN THE 80S WITH JUST A FEW CLOUDS. NEXT WEATHER SYSTEM IS PRODUCING A FEW SHOWERS AND THUNDERSTORMS OVER TEXAS AND OKLAHOMA AND SHOULD BE ON OUR DOORSTEP BY NO LATER THAN 12Z SATURDAY. MOST OF THE PUNCH WITH THIS ARRIVING UPPER TROUGH WILL BE DEFLECTED NORTH OF THE AREA AS THE UPPER RIDGE CURRENTLY OVER THE SOUTHEAST IS SQUEEZED OFF TO THE EAST. A FRONT WILL MOVE INTO CENTRAL ALABAMA DURING THE MORNING HOURS SATURDAY AND WEAKEN AS IT PROGRESSES EASTWARD. PRECIPITATION IS LIKELY IN THE NORTHWEST BUT ISOLATED AT BEST IN THE SOUTHEAST. INSTABILITY IS UNIMPRESSIVE DURING THE MORNING BUT A LITTLE BETTER IN THE AFTERNOON OVER THE SOUTHERN COUNTIES. PROBLEM IS A MID LEVEL CAP BEGINS TO DEVELOP AS THE DAY PROGRESSES AND ALSO AS THE FRONT REALLY BEGINS TO WASH OUT. END RESULT...BACKED OFF SOME OF THE THUNDERSTORM WORDING. EASTER SUNDAY THROUGH WEDNESDAY LOOK SIMILAR TO THIS PAST WEEK WITH HIGHS NEAR 80 BUT WITH LOWS A BIT WARMER IN THE 50S. THE 00Z GFS WAS CONSIDERABLY SLOWER WITH A MID/LATE WEEK COLD FRONT AND NOW BRINGS THE SYSTEM THROUGH ON THURSDAY. THE 00Z EURO ALSO BRINGS A FRONT INTO THE AREA ON THURSDAY BUT PERHAPS A LITTLE LATER IN THE DAY. IT ALSO STALLS THE FRONT UNTIL A SECONDARY SHORTWAVE CAN CLEAR THE AREA FRIDAY EVENING. RAISED POPS ON THE TAIL END OF THE FORECAST PACKAGE TO CHANCE. TEMPERATURES WERE MORE IN LINE WITH THE SLOWER EURO SOLUTION. && .AVIATION...12Z TAF DISCUSSION. VFR CONDITIONS WILL CONTINUE TO PREVAIL FOR MUCH OF THE PERIOD WITH THE EXCEPTION OF TOI WHERE A LOW CLOUD DECK/FOG MARINE LAYER HAS MOVED IN OVER THE PAST SEVERAL HOURS. IT SHOULD...HOWEVER...BE SHORT-LIVED. WILL WATCH THE SOUTHERLY WINDS CONTINUE TO INCREASE ALONG WITH THE HIGH CLOUD COVER. WENT AHEAD AND ADDED TCL INTO SOME LOWER CLOUDS AS THE COLD FRONT APPROACHES RIGHT AT THE END OF THE PERIOD. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 88/17
Hazardous weather outlook, Apr 2, 6:00 AM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 AM CDT FRI APR 2 2010 ALZ011>015-017>050-031100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 600 AM CDT FRI APR 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW STRONG STORMS WILL BE POSSIBLE DURING THE LATE MORNING AND INTO THE AFTERNOON HOURS ON SATURDAY AS A COLD FRONT MOVES THROUGH CENTRAL ALABAMA. ALTHOUGH CONFIDENCE REMAINS LOW AT THIS TIME...THE GREATEST THREAT AREA WILL LIKELY BE ALONG AND WEST OF INTERSTATE 65. STRONG GUSTY WINDS AND SMALL HAIL ARE THE PRIMARY THREATS WITH ANY STORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 17/KLAWS
Nearby
Red Flag Warnings in Alabama, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.